Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 1998, 4:34 PM CDT for Camden County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 4:34 PM CDT (21:34 UTC)
- Expired
- Jun 4, 1998, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Camden County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 042135 FFWSGF MOC029-185-050300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 434 PM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 1000 PM CDT * AT 430 PM CAMDEN COUNTY EMERGENCY MANAGEMENT REPORTED FLOODING IN NORTHERN CAMDEN COUNTY. THIS STORM WAS MOVING EAST AT 40 MPH. * ONE TO THREE INCHES OF ADDITIONAL RAINFALL IS EXPECTED THROUGH 10 PM. LOW WATER CROSSING OVER HIGHWAY 7 BETWEEN CLIMAX SPRINGS AND BARNUMTON...HIGHWAY 5 BETWEEN CAMDENTON AND SUNRISE BEACH...AND HIGHWAY KK NEAR TAN-TAR-A RESORT IN CAMDEN COUNTY WILL BE AFFECTED. WITH ADDITIONAL RAINFALL...LOW LYING AREAS AND LOW WATER CROSSINGS IN ST. CLAIR COUNTY ARE ALSO EXPECTED TO FLOOD. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GAEDE/SCHMIDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:50 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT THU JUN 4 1998 FORECAST PROBLEMS INCLUDE SEVERE STORM POTENTIAL AND FLOODING (OVER CENTRAL MO COUNTIES) FIRST OFF...RADAR SHOWS BAND OF STRONG THUNDERSTORMS NOW REDEVELOPING OVER WEST CENTRAL-CENTRAL MO ALONG H8 THETA-E RIDGE GRADIENT AND AT THE NOSE OF STG H3 SWLY JET NOSE. THESE ARE ABOUT TO PUMMEL THE CENTRAL MISSORI COUNTIES THAT RECIEVED HAEVY RAINFALL THIS MORNING. THEREFORE FLASH FLOOD WATCH WOULD BE PRUDENT BASICALLY FROM BENTON COUNTY AND EAST THROUGH WAYNSEVILLE...ROLLA AND VICHY. WATER VAPOR PLUME SHOWS MOIST AXIS STREAMING NORTHWARD ACROSS THIS AREA. MODELS HAD LIMITED DATA TO GO ON. WENT WITH NGM IN BETTER PCPN FIELD GIVEN PRESENT SCENARIO. STG H8 THETA-E GRADIENT ACROSS CENTRAL MISSOURI AND RIGHT REAR QUADRANT POSITION OF JET WILL LIKELY PRODUCE SEVERE WEATHER OVER THIS AREA THIS EVENING. SFC QUASISTATIONARY FRONT ALONG MO/AR BORDER COMBINED WITH GOOD SFC MOISTURE CONVERGENCE MAKE THIS AREA PRIME FOR SEVERE TSTMS LATER THIS AFTERNOON IN HEATING. ALSO...MODERATE SHEAR IN LOWEST 10KFT ALSO MAKE TORNADOES A POSSIBILITY OVER SRN TIER COUNTIES. ALL SGF CWA UNDER INFLUENCE OF RRQ OF H3 JET OVERNIGHT AND H8 WINDS/THETA-E POOL OVER US WILL SUSTAIN CONVECTION OVERNIGHT. LOOKS LIKE FRIDAY WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWER/STORM ACTIVITY OVER CWA AS ANOTHER WAVE GOES ALONG BOUNDARY OVER NRN AR. GOING ABOVE FAN/MOS TEMP GUIDANCE TONIGHT AND FRIDAY. RECOMMENDATIONS(PRELIMINARY GUIDANCE FOR COORDINATION ONLY) SGF/JLN/UNO: MOSTLY CLOUDY TONIGHT WITH THUNDERSTORMS LIKLEY. SOME MAY BE SEVERE THIS EVENING. LOW IN THE MIDDLE 60S. EAST WIND AROUND 10 MPH. CHANCE OF PRECIPITATION 70 PERCENT. ALONG AND NORTH OF AIZ/VIH: ...FLASH FLOOD WATCH (ALREADY COORDINATED)... OCASSIONAL THUNDERSTORMS...A FEW MAY BE SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY. LOW AROUND 60. NORTHEAST WIND AROUND 10 MPH. SGF 064/074 055/070 051 23754 JLN 064/074 056/072 053 23754 SCHMIDT
In the hours before
Special weather statement, Jun 4, 1:00 PM CDT, 3 hours 34 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 4 1998 ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...POSSIBLE SEVERE WEATHER THIS AFTERNOON ACROSS SOUTHERN MISSOURI... ...MORE HEAVY RAIN AND POSSIBLE FLOODING OVERNIGHT... AT MIDDAY...A BAND OF SHOWERS AND THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL OVER CENTRAL MISSOURI OVERNIGHT AND THIS MORNING HAS WEAKENED SLIGHTLY BUT WILL CONTINUE THROUGH THE AFTERNOON HOURS. CAUTION SHOULD BE USED WHILE TRAVELLING ANYWHERE ALONG AND NORTH OF A WARSAW TO VICHY LINE AS MANY LOW WATER CROSSINGS WILL BE IMPASSABLE. IF FLOODING IS ENCOUNTERED WHILE TRAVELLING...TURN AROUND AND PURSUE AN ALTERNATE ROUTE. OUTFLOW BOUNDARIES FROM THE THUNDERSTORM ACTIVITY OVER CENTRAL MISSOURI HAS PUSHED SOUTHWARD INTO SOUTHERN MISSOURI. MEANWHILE...A NEARLY STATIONARY FRONT WHICH IS SEPARATING COOLER AIR TO THE NORTH FROM VERY WARM AND HUMID AIR TO THE SOUTH WAS DRAPED ACROSS THE MISSOURI/ARKANSAS BORDER. AS THE OUTFLOW BOUNDARY INTERACTS WITH THE FRONT...THUNDERSTORM ACTIVITY WILL LIKELY ERUPT OVER SOUTHERN MISSOURI. IT APPEARS AT THIS TIME THE MAIN THREAT FOR SEVERE WEATHER WILL BE DURING THE MID AFTERNOON HOURS INTO THIS EVENING ALONG AND SOUTH OF A LINE FROM PINEVILLE TO AVA TO WEST PLAINS AND ALTON. MODERATE WIND SHEAR IN THE LOWEST 10000 FEET OF THE ATMOSPHERE AND VERY MOIST LOWER LEVELS WILL BE CONDUCIVE FOR LARGE HAIL...DAMAGING DOWNBURST WINDS AND ISOLATED TORNADOES WITHIN THE MAIN THREAT AREA. FOR THE OVERNIGHT HOURS...A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH LOWER ATMOSPHERIC FEATURES TO PRODUCE A LARGE THUNDERSTORM COMPLEX OVER CENTRAL AND SOUTHERN MISSOURI. FLOODING WILL BE POSSIBLE ESPECIALLY AREAS ALONG AND NORTH OF WARSAW TO VICHY WHICH RECEIVED PREVIOUS HEAVY RAINFALL. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY OVER SOUTHERN MISSOURI THIS AFTERNOON AND OVERNIGHT ACROSS THE ENTIRE COUNTY WARNING AREA. SCHMIDT
Special weather statement, Jun 4, 2:33 PM CDT, 2 hours 1 minute before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT THU JUN 4 1998 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM FOR THE FOLLOWING COUNTIES. IN ADDITION...A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND TONIGHT FOR THE SAME AREA. COUNTIES IN SOUTHEAST KANSAS INCLUDE... BOURBON CHEROKEE CRAWFORD COUNTIES IN MISSOURI INCLUDE... BARTON BENTON CAMDEN CEDAR DADE DALLAS HICKORY LACLEDE MARIES MILLER MORGAN PHELPS POLK PULASKI ST. CLAIR VERNON BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCH INCLUDES THE THE TOWNS OF... PITTSBURG ROLLA LEBANON FORT SCOTT NEVADA CAMDENTON FORT LEONARD WOOD LAMAR BOLIVAR THE WATCHES ARE IN EFFECT NORTH OF A LINE FROM COLUMBUS KANSAS TO LAMAR TO FT LEONARD WOOD AND ROLLA IN CENTRAL MISSOURI. ADDITIONAL WATCHES MAY BE REQUIRED SOUTH OF THIS LINE LATER IN THE AFTERNOON. THE AIR MASS ACROSS SOUTHEAST KANSAS THROUGH CENTRAL MISSOURI IS VERY MOIST AND UNSTABLE. A BAND OF THUNDERSTORMS HAS FORMED FROM NEAR JOPLIN NORTHWARD INTO THE TRUMAN LAKE AREA. THESE STORMS WILL MOVE EASTWARD OVER PORTIONS OF SOUTHWEST MISSOURI AND CENTRAL MISSOURI THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THE STRONGER STORMS. HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. REPORT ANY FLOODING OR SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RUNNELS
Special weather statement, Jun 4, 2:33 PM CDT, 2 hours 1 minute before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT THU JUN 4 1998 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM FOR THE FOLLOWING COUNTIES. IN ADDITION...A FLASH FLOOD WATCH HAS ALSO BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND TONIGHT FOR THE SAME AREA. COUNTIES IN SOUTHEAST KANSAS INCLUDE... BOURBON CHEROKEE CRAWFORD COUNTIES IN MISSOURI INCLUDE... BARTON BENTON CAMDEN CEDAR DADE DALLAS HICKORY LACLEDE MARIES MILLER MORGAN PHELPS POLK PULASKI ST. CLAIR VERNON BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCH INCLUDES THE THE TOWNS OF... PITTSBURG ROLLA LEBANON FORT SCOTT NEVADA CAMDENTON FORT LEONARD WOOD LAMAR BOLIVAR THE WATCHES ARE IN EFFECT NORTH OF A LINE FROM COLUMBUS KANSAS TO LAMAR TO FT LEONARD WOOD AND ROLLA IN CENTRAL MISSOURI. ADDITIONAL WATCHES MAY BE REQUIRED SOUTH OF THIS LINE LATER IN THE AFTERNOON. THE AIR MASS ACROSS SOUTHEAST KANSAS THROUGH CENTRAL MISSOURI IS VERY MOIST AND UNSTABLE. A BAND OF THUNDERSTORMS HAS FORMED FROM NEAR JOPLIN NORTHWARD INTO THE TRUMAN LAKE AREA. THESE STORMS WILL MOVE EASTWARD OVER PORTIONS OF SOUTHWEST MISSOURI AND CENTRAL MISSOURI THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THE STRONGER STORMS. HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. REPORT ANY FLOODING OR SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:27 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 4 hr |
| Jun 4, 6:16 AM CDT | Flash Flood Warning | SGF | Maries | 4 hr |
| Jun 4, 8:36 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 4 hr |
| Jun 4, 8:36 AM CDT | Flash Flood Warning | SGF | Maries | 4 hr |
| Jun 4, 10:26 AM CDT | Flash Flood Warning | SGF | Benton | 3 hr |
| Jun 4, 12:34 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Jun 4, 12:34 PM CDT | Flash Flood Warning | SGF | Morgan | 4 hr |
| Jun 4, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 33 min |
| Jun 4, 4:17 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jun 4, 4:17 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 6 hr |
| Jun 4, 4:34 PM CDT | Flash Flood Warning | SGF | St. Clair | 5 hr |
| Jun 4, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 63 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.